Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 165, NWS New Orleans, LA

August 10, 2000Harrison County, Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 10, 2000, 2:34 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2000, 2:34 PM CDT (19:34 UTC)
Expired
Aug 10, 2000, 3:15 PM CDT
In force
41 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Harrison County, MS, Jackson County, MS

The radar

The Mobile radar (KMOB), 64 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 989 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
989 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 101936
SVRNEW
MSC047-059-102015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
234 PM CDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITIES OF...BILOXI...GULFPORT...LONG BEACH
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITIES OF...OCEAN SPRINGS...ST. MARTIN

* UNTIL 315 PM CDT

* AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ST. MARTIN...OR ABOUT 3 MILES NORTH OF ST.
  MARTIN...MOVING SOUTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OVER ST. MARTIN AT 245 PM CDT
  OVER BILOXI AT 255 PM CDT
  4 MILES SOUTHEAST OF GULFPORT AT 315 PM CDT

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

FROM 200 TO 210 PM...DAMAGING WINDS DOWNED TREES IN PASCAGOULA AND
 MOSS POINT. HAIL HAS ALSO OCCURRED WITH THESE THUNDERSTORMS.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND 
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS 
THEY MAY BE WASHED OUT.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

LAT...LON 3047 8871 3060 8886 3035 8I920 3018 8901

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:20 AM CDT, 11 hours 14 minutes earlier.

Area forecast discussion, Aug 10, 3:20 AM CDT, 11 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
320 AM CDT THU AUG 10 2000

UPPER AIR ANALYSIS OF 00Z DATA SHOWS AN AMPLIFYING PATTERN BEGINNING
TO TAKE SHAPE AS THE MODELS ADVERTISED. THE 200 AND 500 MB HIGH
PRESSURE CENTERS HAVE SHIFTED NORTH AND EAST WITH A STRONG TROUGH
BUILDING INTO THE NE US. AT 850 AND 700 MB THE AREA OF HIGH PRES HAS
EXPANDED WEST AND SLIGHTLY NORTH AS A REFLECTION OF THE UPPER
LEVELS. THIS HAS LET A 500 MB TROUGH MOVE ACROSS THE NE GULF WITH AN
ASSOCIATED AREA OF 200 MB DIVERGENCE. AHEAD AND ALONG OF THIS
FEATURE THE LIX WSR88D SHOWING 30 TO 40 PERCENT COVERAGE OF SHOWERS
AND A FEW THUNDERSTORMS IN COASTAL MS MOVING WSW AT 8Z.

THE 00Z MODEL RUNS BACK OFF IN THEIR FORECASTS OF THE 200 MB
DIVERGENCE FIELDS ACROSS THE SE PORTIONS OF THE AREA WITH THEIR
FORECASTS SHOWING THE MOST FAVORABLE DIVERGENCE PATTERN FROM 18 TO
00Z TODAY. PROBLEM WILL BE WHERE THIS EARLY MORNING CONVECTION WILL
LEAVE OUTFLOW BOUNDARIES AND HOW AIRMASS WILL RECOVER OVER COASTAL
MS. OTHER THAN THESE CONCERNS THE EVENING NEWAFDNEW DISCUSSION FROM
WED LOOKS ON TRACK WITH ONLY QUESTION BEING JET DYNAMICS. WILL HOLD
TEMPS AT LEVELS NEAR WED HIGHS AND WILL TREND POPS FROM 50 AT GPT TO
30 AT BTR. WILL CONTINUE CHANCE CATEGORY POPS SOUTH OF LAKE TONIGHT
WITH TROPICAL INFLUENCE.

NEXT FEATURE OF IMPORTANCE IS IN THE EXTENDED PACKAGE FROM AVN/MRF WITH
NORTHERLY STEERING WINDS AND UPPER LEVEL SUPPORT PUSHING A FRONT
INTO SE LA ON SATURDAY. FOR LOCALES NORTH OF THE LAKE WILL GO WITH
ISOLATED ON SUN AS AVN AND PANELS OF THE MRF SHOW DRIER AIR BEHIND
THE SYSTEM. WILL KEEP CHANCE WORDING FOR PRECIPITATION FORECAST
THROUGH THE EXTENDED PACKAGE SOUTH OF LAKE AND ALONG COAST AS FRONT
IS EXPECTED TO REMAIN IN THE VICINITY.

MCB 96/72/96/71 4241    BTR 95/74/94/73 3231
MSY 95/75/94/74 4341    GPT 91/74/93/73 5241

.NEW...NONE
LA...NON/E
MS...NONE.

13

In the hours before

Special weather statement, Aug 10, 11:10 AM CDT, 3 hours 24 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-111200-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1110 AM CDT THU AUG 10 2000

AN UPPER LEVEL DISTURBANCE AND COMPLEX OF THUNDERSTORMS OVER THE
NORTH CENTRAL GULF OF MEXICO JUST SOUTH OF THE SOUTHEAST LOUISIANA
COAST WILL MOVE SOUTHWEST TODAY. ANOTHER UPPER LEVEL DISTURBANCE
WILL APPROACH THE CENTRAL GULF COAST REGION FROM THE NORTHEAST LATE
TODAY AND TONIGHT.

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AS THE AIRMASS BECOMES VERY UNSTABLE. THUNDERSTORMS WILL
BECOME MORE NUMEROUS AND LOCALLY STRONG TO NEAR SEVERE LIMITS NEAR
THE TIDAL LAKES AND COAST WHERE THUNDERSTORM OUTFLOW BOUNDARIES
INTERSECT THE SEA BREEZE. THE STRONGEST THUNDERSTORMS WILL PRODUCE
WIND GUSTS UP TO 50 MILES PER HOUR...LOCALLY HEAVY RAIN AMOUNTS UP TO
3 INCHES AND FREQUENT LIGHTNING. ORGANIZED SEVERE THUNDERSTORMS ARE
NOT EXPECTED THROUGH TONIGHT.:

FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT
WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:50 PM CDTSevere Thunderstorm WarningLIXJackson40 min
Aug 10, 3:20 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison55 min
Aug 10, 4:12 PM CDTSevere Thunderstorm WarningLIXHancock48 min
Aug 10, 5:41 PM CDTSevere Thunderstorm WarningLIXHarrison64 min
Aug 10, 6:05 PM CDTSevere Thunderstorm WarningLIXHancock, Pearl River55 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.